PDA

View Full Version : titrating down on topa



soccermom
February 23rd, 2007, 12:40 PM
I have a question:
I am titrating down on topa---not that it hasn't been great, but my mind is not in the right place and until it gets there I am not going to see the full benefits of topa. So--I am going to go with just vits/supps and see if I can do that for awhile.
My question is I've been on 150mg of topa for about 3+ months, now titrating down. Spent a week at 100mg. Now on day 3 of 50mg. And I have had the worst headaches immaginable. (I've been on topa total of 8months)
Anyone else experience this? I'm not under a doctor's care for this so there's no one to ask but you!
mary

Paddy
February 23rd, 2007, 10:33 PM
Dear Mary,

I'm not a doctor, so it would be worth consulting one. But I have been titrating down from anti-depressants such as Xanax and Zoloft and the rule there was not more than a quarter of a dose over three weeks. For instance, if you were on 300 mgs a day, it'd be maybe safest to even titrate down at 25 mgs weekly, just to be on the safe side. That'd be give your body time to get it's chemistry in place. Better too slow than too fast.

Abrupt stops can lead to real complications and sometimes lasting damages. In fact any of these medications should only be taken under professional supervision.

Anyway, you take care Mary.

Paddy

soccermom
February 24th, 2007, 09:28 AM
Thanks Paddy! That is good advice! I'll make sure I go to 25mg next titration. I was going to just stop..not a good idea.

morrison
February 24th, 2007, 12:51 PM
Hi Soccer. To touch on what Paddy said, you have to take it slooooow. I have taken some anti-depressants a long time ago, and was stupid enough to just stop taking them without doing it gradually. I remember massive headaches, as well as other symptoms. Lets remember, all of these things are drugs, and with drugs, there will me some withdrawal when you wane off of them. So taking it slow should circumvent these headaches.

aquamarine
February 24th, 2007, 01:36 PM
Hi Soccer. I have a little experiance with the Topa. I took it several years ago for a severe migraine condition. I was being followed by a neurologist . Topa is actually a pretty strong drug prescribed for seizure disorders , migraine headaches and other serious neurological conditions. I found I coud only tolerate a very small dose but it worked wonders. However, coming off of it is something I believe to do slowly. I personally would never take this drug unless under a doctors supervision, but I do completely understand why people do it on there own. Just be careful and go slow because it really is a strong drug. Best of luck. Aquamarine

Paddy
February 25th, 2007, 02:03 AM
So to sum up, Mary, you'd be best off going up to your original dose and taking it down from there. Gradually 25 mgs, weekly. But again, as the other members mentioned it pays off to check with a neurologist. But slow pays, and let your body guide you. As a rule of thumb, the body takes about 3 weeks to get used to the titration. So the slower the better.

Good luck.

soccermom
February 25th, 2007, 08:08 AM
Thanks all! I will do just that and take these titrations much slower than I was.

Guest
March 19th, 2007, 09:23 AM
Hi Mary, I'll be honest I am one of the few that could not tolerate topa. Tried it for 2 weeks following dosing schedule I felt odd, lowered my heart rate measurablly and stopped my period from coming. On a little personal, note one of the best orgasms I ever had was during the topa time. Oh well what's a girl to do?
Smiles
Mary

wwbarb
March 19th, 2007, 03:30 PM
Mary - I'm going back on Topa! The weight loss hooked me, but you've added another bonus!:H

Guest
March 19th, 2007, 06:11 PM
Rock on Barb!
mar

Cashregister
March 19th, 2007, 06:34 PM
Very Very slow... I have come off so many antidepressants and mood stabilisers etc and can tell you that they may not be "addictive" but the Doctors are now admitting (well good ones anyway) to unpleasant "discontinuation symptoms". My doc told me the difference was that you don't have to keep having "more " of the antidepressant even though there is withdrawal evident - so to be an "addiction" you need to have more and more and have withdrawal - ridiculous :)

Cashy
xxx